Requip xl - nothing happening


#1

Anyone give me a bit of advice ... Spent January taking 1mg of ropinirole - gradually increased it over the course of February and by middle of March was on 8 mg per day BUT when do the benefits kick in..?

I sleep a bit better but my walking has got worse and my muscles cramp easier - can honestly say have found no benefit thus far.  Had same experience with ragisiline and mirapexin

 


#2

Hi

This is actually my first post! I was diagnosed last May and have just been reading stuff on the forum but felt I could at least comment on your query. I was started on Ropinirole (Requip XL) but they thought they gave me acid reflux so I moved onto patches. At 8mg they too were doing nothing and I still had acid! So 8 months down the line I've been put back on Ropinirole and my new neuro made me feel better when he said most people need more than 8mg! So I've just moved up to 12mg and at last I'm noticing slight improvement! I just think about something I read on the forum is that getting your meds right is like fine tuning a Ferrari so you just have to bear with it a bit longer. Good luck ☺


#3

Thank you chez - that is encouraging -what benefits have you found and how long did it take ..


#4

When first diagnosed my left side was affected with slowness rigidity and pain - particularly fine movements in my hand. I was having physio after about 6 months as my hand was like the hooded claw and my neck was painful then my left leg started to slow I felt like I was wearing a clowns shoe! This was on 8mg and the physio thought I was under medicated. So after a lot of hassle I won't bore you with I am now in my 2nd week of being on 12mg and although not 100% the clowns shoe is disappearing, my spiders crawl writing is slightly better and I am noticing very small improvements in my hand! I don't expect to ever get everything back but no doubt like you I was beginning to think nothing would work! One thing to mention - my first neuro told me 8mg would easily sort my problems  and I got quite concerned when I was deteriorating whereas my new neuro told me most people don't respond on 8mg! Those sort of comments don't help when its all new and you don't know what to expect! Sounds to me like you need to up your dose. Let's hope we both don't get the dreaded OCDs


#5

My husband is titrating his dose up 12 mg at moment he's on 8 mg doesn't seem to be doing much hope it does when he increases the dose .


#6

My hubby starting on 10 mg requip xl tom hope he sees a difference how long does it take is it quick or slow has any body else had there requip put up and noticed a difference then next week he's to go to 12 mg fingers crossed it helps .


#7

Have you guys seen an improvement yet?  My GP wants me to stay on 10mg for another 2-3 months - seen no improvement thus far !

 


#8

My husband is on 10 mg requip xl at min his wrist seems a little easier to move let's hope things are getting slightly better fingers crossed x


#9

Sorry to message when you started on requip and you titrated your meds up did you suffer with bad muscle cramps as my oh is at the moment he in constant pain up and down his arm and pain killers don't seem to be doing a lot his muscle cramps have got worse recently ,is it something he has to work through until he's on 12 mg or do we ring his nurse specialist he want to carry on and see what he's like on 12 mg x


#10

Sorry to hear that - did get slightly more cramp but nothing major - I did titration up VERY SLOWLY though -definitely phone pd nurse for advice 


#11

My oh is on 12 mg requip xl nothing happening pain cramps in his arm movement no easier when does things get better he's being under medicated for 3 years he describes the pain as if some one is breaking his arm .  F ed up of seeing him suffer consultant mentioned sinemet will that work feel so stressed at miniute just lost my father in law oh couldn't even go to his own dad's funeral because his parkinsons was so bad mainly due to stress all we want is some kind of normality he wants to get back to work he's only bloody 50  life's not Fair x. Please any one give us some advise do we carry on with requip he's being on it for 5 month trait rated from 6 mg to 12 mg feels sick as well do nurse specialists come out to your house  PLEASE HELP US x

 


#12

Jo h really sorry to hear your other half having such a bad time - pd nurses do come out - ring your pd nurse ask for a home visit as a matter of priority -accept nothing less.  I must admit I haven't found any benefit as yet on the 10 mg of requip xl that I am on (been on for 3 months now)  have been told to carry on for another 2/3 months, but all the time I can feel my symptons getting worse.  Sinemet (levodopa ) has better results but comes with side effects after long term use - your oh needs proper advice and your pd nurse can relay/discuss your oh with the Nero - phone your pd nurse now and leave a message if necessary, don't struggle on any longer.  Good luck 

moonandstars


#13

Thank you moonandstars I have rung and left a message and asked for them to come and see us , he's in bed at moment in so much pain I read that it can be a severe side effect of requip he had slight discomfort before but since on the requip xl it's ten fold he's self employed so isn't working at miniute so frustrating .  Will keep you informed x


#14

I went in to see the specialist seven years back not knowing what was wrong and came out with PD and 16mg of Requip, moving to XL over a 3 week period.

 
0-16 in 0 seconds, faster than Concorde !
 
I queried the dosage, should I say 'argued with the specialist' , and we eventually agreed on a compromise, in other words 'I gave up', and settled at 14 mg, which I'm still on. ( plus Madopar )
 
Frankly I feel extremely 'over-medicated' , and if I miss a couple of days, there is no difference- I still fall into the walls etc., & have difficulty in walking. The higher the dosage the more fuzzy headed I get, the more I want to sleep and the more my legs swell, so I'm fighting any increase & if I give in I reckon i'll have to move to Haiti with the rest of the zombies.
 
I can't say really whether or not Requip works - it doesn't seem to do much for me, but we are all different.
 
All I would say is ' seek answers to your questions - don't get fobbed off, persevere until you are satisfied.
 
 
 

#15

Jo h

meant to say in my earlier text that you should ask pd nurse about meds for nausea - I was on domperidone which helped enormously and I suffered for ages before someone finally suggested it - I do hope you oh gets some relief, you too .

keep us posted


#16

I left a message for parkinsons nurse hoping they would ring back today we stayed in all day , and guess what they didn't call so frustrating what a bloody crap system at hull royal it's a joke x. We need help and advice not to be ignored x

 


#17

I have had PD for 10yrs and have taken Requip[Ropinerole] since day 1.

t made me sick sleepy during the day and an insomniac at night,dizzy when I stood from sitting.The side effects took away the benefits to begin with.This drug also has associations with impulse control.It all sounds pretty horrible but drugs do have side effects.Accepting that,I know now with experience that its important to introduce anything new or to make changes very slowly up or down with dosages.Always consult with professionals,but it can take months not weeks for your body to adjust,these drugs are powerful,they alter our body and brain chemistry,there is no quick fix with medicines .It took six months to titrate up to  15mg,I now take 21mg,the biggest bonus for me was that it took away my tremor completely.It continues to serve me well with a small amount of sinemet added 2yrs ago.My drug regime has been modified very little since diagnosis. My PD is reasonably, well controlled,Im happy at the moment with the quality of life, given back to me by these medicines,but  know well enough from what I read  here that what works for one doesnt for all.


#18

The pd nurses often do take a couple of days to get back due to volume of work - I we'd phone again and say your desperate 

good luck

 

 


#19

Hi moonandstars stars they have called back today she is going to talk to oh specialist tomorrow and ring us back in the afternoon , she told him to reduce the requip from 12mg to 8 mg tomorrow she did say that they may introduce sinemet just hope something helps him he needs to get back to work get out of this house thank you for listening to me moaning x


#20

Parkinsons nurse rang today told us to reduce to 6 mg requip xl going to ring back in a weeks time to see how he feels they sound reluctant to put him on sinemet god know what they will do how long does it take to feel any benefit at all x